Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Raleigh, NC

June 10, 2014Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2014, 11:36 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 11:36 PM EDT (03:36 UTC)
Expired
Jun 11, 2014, 12:15 AM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 11:43 PM EDTHAIL 1.253 Ese Jamestown, NCREPORTED BY A SPOTTER ON GROOMTOWN ROAD.
Jun 10, 11:48 PM EDTTSTM WND DMGGreensboro, NCSEVERAL TREES AND POWER-LINES BLOWN DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WUUS52 KRAH 110336
SVRRAH
NCC067-081-110415-
/O.NEW.KRAH.SV.W.0099.140611T0336Z-140611T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1135 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER HIGH POINT...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...HIGH POINT...KERNERSVILLE...MCLEANSVILLE...
  SUMMERFIELD...STOKESDALE...PLEASANT GARDEN...JAMESTOWN...
  OAK HOLLOW MARINA...MONTICELLO...LAKE TOWNSEND...LAKE BRANDT...
  COLFAX AND HAW RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
      3591 7986 3592 8002 3594 8005 3601 8004
      3601 8005 3602 8013 3626 8002
TIME...MOT...LOC 0335Z 223DEG 28KT 3601 7999 
$$

WSS
2 follow-up statements
345 
WWUS52 KRAH 110356
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT TUE JUN 10 2014

NCC067-110404-
/O.CAN.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
FORSYTH NC-
1156 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
      3592 7985 3596 7992 3601 7998 3603 8000
      3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0354Z 223DEG 28KT 3612 7986 

$$

NCC081-110415-
/O.CON.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
GUILFORD NC-
1156 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR GUILFORD COUNTY...
 
AT 1154 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS 
LOCATED NEAR GREENSBORO...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 1146 PM EDT...A GUST CLOSE TO 50 MPH WAS 
MEASURED AT THE P T I AIRPORT.

LOCATIONS IMPACTED INCLUDE... 
GREENSBORO...MCLEANSVILLE...SUMMERFIELD...STOKESDALE...MONTICELLO... 
LAKE TOWNSEND...LAKE BRANDT...COLFAX AND HAW RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
      3592 7985 3596 7992 3601 7998 3603 8000
      3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0354Z 223DEG 28KT 3612 7986 

$$

WSS
203 
WWUS52 KRAH 110412
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED JUN 11 2014

NCC081-110421-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
GUILFORD NC-
1212 AM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY WILL EXPIRE AT
1215 AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
      3592 7985 3596 7992 3601 7998 3603 8000
      3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0407Z 223DEG 28KT 3612 7986 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:27 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 10, 10:27 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE JUN 10 2014

.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH MUCH OF
THE WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE REGION FROM
THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1027 PM TUESDAY...

00Z UPPER AIR ANALYSIS DEPICTS RIDGING IN THE MID-UPPER LEVELS OF
THE ATMOSPHERE ACROSS EASTERN NC. THIS RIDGING...MAINLY INFLUENCING
THE COASTAL AREAS...LIKELY KEEPING A MODEST LID ON THE ATMOSPHERE
OVER OUR EASTERN COUNTIES THIS EVENING. IN THE WESTERN FRINGE OF THE
RIDGE...A NARROW AREA OF MOISTURE CONVERGENCE WAS NOTED. THIS REGION
OF MODEST SPEED CONFLUENCE AIDING TO TRIGGER/SUSTAIN ISOLATED-
SCATTERED CONVECTION ALONG THE I-85 CORRIDOR FROM THE CLT METRO AREA
UP TOWARD THE TRIAD. THE APPROACH OF A GUST FRONT ASSOCIATED WITH A
BAND OF CONVECTION EXITING THE SOUTHERN APPALACHIANS MAY TEMPORARILY
INVIGORATE THE CONVECTION IN THE VICINITY OF THE TRIAD THROUGH
MIDNIGHT.

OTHERWISE...ANY DECAYING OUTFLOW BOUNDARIES FROM LATE EVENING
CONVECTION MAY TRIGGER ISOLATED SHOWERS/T=STORMS INTO THE PRE-DAWN
HOURS...MAINLY WEST OF HIGHWAY 1.

ANOTHER WARM NIGHT EXPECTED WITH OVERNIGHT TEMPERATURES IN THE UPPER
60S TO LOWER 70S.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 320 PM TUESDAY...

FORECAST GUIDANCE CONTINUES TO SUGGEST THE MID-UPPER LOW OVER THE
CENTRAL PLAINS-MID MS VALLEY WILL SPLIT...WITH THE PRIMARY LOW
FORECAST TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT
THE BASE OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES. AN
ASSOCIATED ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE TWO
WILL SLOWLY APPROACH FROM THE WEST THROUGH EARLY THU. MEANWHILE...A
SECONDARY LOBE OF VORTICITY EMANATING FROM AN OLD UPPER LOW OVER THE
FL PENINSULA AND EASTERN GOM IS FORECAST TO BE DIRECTED NORTHWARD
THROUGH THE CAROLINAS...BETWEEN THE TROUGH AXIS APPROACHING FROM THE
WEST AND THE MID LEVEL ANTI-CYCLONE MIGRATING UP THE SOUTHEAST AND
MID ATLANTIC COAST. WEAKLY FALLING HEIGHTS ALOFT ON THE ORDER 10-20
METERS/12 HR WILL RESULT OVER CENTRAL NC THROUGHOUT THE FORECAST
PERIOD...FIRST FROM THE VORTICITY AXIS APPROACHING FROM FL DURING
PEAK HEATING...THEN OVERNIGHT FROM THE PRIMARY TROUGH AXIS FROM THE
WEST.

DESPITE THE FORCING DURING PEAK HEATING...THERE IS NOT A STRONG QPF
SIGNAL OVER CENTRAL-EASTERN NC. INSTEAD...THE MAIN QPF AXIS IS
INDICATED OVER THE WESTERN HALF OF THE STATE...INCLUDING THE
SOUTHERN AND WESTERN PIEDMONT...BENEATH THE ENTRANCE REGION OF AN
UPPER JET ON THE EAST SIDE OF THE APPROACHING TROUGH AXIS FROM THE
WEST...AND IN ASSOCIATION WITH LOW LEVEL CONFLUENT FLOW EXTENDING
EAST FROM THE TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH...WILL
INDICATE LIKELY THUNDERSTORM PROBABILITIES TOWARD THE
YADKIN...RANGING TO CHANCE ELSEWHERE.

TEMPERATURES WILL AGAIN BE HOT...GENERALLY IN THE UPPER 80S WEST TO
MIDDLE 90S OVER THE COASTAL PLAIN AND FAR NE PIEDMONT...THOUGH
FOCUSED BETWEEN RDU AND RIC VERSUS THE HOTTEST TEMPS OF TUE THAT
WERE FOCUSED BETWEEN RDU AND CAE.

WHERE STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR
MASS...ONE FUELED BY 6.5-7 C/KM MID LEVEL LAPSE RATES ATOP THE
AFOREMENTIONED SFC TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID
LEVEL FLOW OF AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE
WIND AND HAIL. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE...WITH
AREAS OF STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO
AROUND 70.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

THURSDAY AND FRIDAY: MOST OF THE LONG TERM WILL BE CHARACTERIZED BY
UNSETTLED WEATHER WITH THE MAJOR FEATURE FOR THE END OF THE WEEK
BEING A SLOW MOVING UPPER LEVEL TROUGH WHICH WILL MOVE THROUGH THE
AREA...WEAKENING AS IT DOES SO. A SURFACE FRONT EXTENDING DOWN THE
EAST COAST FROM A SURFACE AND UPPER LEVEL LOW OVER ONTARIO AND
RETURN FLOW AROUND THE BERMUDA HIGH WILL HELP TO INDUCE STRONG
MOISTURE TRANSPORT. PRECIPITABLE WATER VALUES WILL HOVER JUST UNDER
1.75 INCHES ON THURSDAY AND SLIGHTLY ABOVE ON FRIDAY. WHILE
INSTABILITY WILL BE OK AT 500-1000 J/KG IT WILL BE OF THE TALL AND
SKINNY VARIETY AND SHEAR VALUES ARE WEAK AT 10-15 KTS OF BULK SHEAR
AT BEST. THEREFORE...EXPECT CONVECTION TO BE LIMITED TO HEAVY
SHOWERS AND MOSTLY SUB-SEVERE WITH A SLIGHTLY BETTER THREAT FOR
DAMAGING WINDS ON THURSDAY AS OPPOSED TO FRIDAY. HEAVY RAIN AND
MINOR FLOODING WILL BE THE BIGGEST THREAT ON BOTH DAYS. TEMPERATURES
IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S.

SATURDAY AND SUNDAY: THOUGH THE FORECAST IS STILL UNCERTAIN...THE
WEEKEND MAY END UP BEING THE DRIEST TWO DAYS OF THE LONG TERM AS THE
UPPER LEVEL TROUGH MOVES OFFSHORE...REPLACED BY RIDGING FROM THE
WEST. A SURFACE HIGH BUILDS SOUTHWARD FROM THE NORTH WHICH COULD
HELP TO DRY THINGS OUT. THE KEY WILL BE HOW FAR SOUTH THE LINGERING
REMNANT COLD FRONT FROM THE PREVIOUS SYSTEM GOES BEFORE STALLING
OUT. MODELS SUGGEST THAT THIS WILL BE IN THE VICINITY OF THE NC/SC
BORDER WITH SHOWERS AND THUNDERSTORMS MORE PLAUSIBLE SOUTH OF THIS
LINE. THE TIMING AND STRENGTH OF THE SURFACE HIGH BUILDING IN ARE
QUESTIONABLE AND SO WILL KEEP HIGHER POPS ON SATURDAY ACROSS THE
AREA...AND DECREASE THEM IN THE NORTH ON SUNDAY WITH CHANCES STILL
PREVAILING ACROSS THE SOUTHERN COUNTIES. UPPER 80S WILL CONTINUE FOR
HIGHS WITH LOWS IN THE UPPER 60S.

MONDAY AND TUESDAY: DETAILS IN THE MODELS BECOME VERY MURKY FOR THE
EARLY PART OF NEXT WEEK BUT BOTH THE ECMWF AND THE GFS CONTINUE TO
SHOW AN UNSETTLED PATTERN WITH A SURFACE TROUGH AND/OR SURFACE LOW
ALONG THE EAST COAST. AT THIS TIME IT APPEARS THE BEST PRECIP
CHANCES WILL BE IN THE EAST BUT CONFIDENCE IS LOW AT THIS TIME. A
STRENGTHENING AND WESTWARD EXTENSION OF THE BERMUDA HIGH WILL CAUSE
THICKNESSES TO RISE WHICH SHOULD PUT HIGH TEMPERATURES INTO THE
LOWER 90S BY TUESDAY AFTERNOON. LOWS CONTINUE TO BE IN THE UPPER 60S
TO NEAR 70 DEGREES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 838 PM TUESDAY...

VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. CURRENT SHOWER
AND THUNDERSTORM ACTIVITY TO THE WEST OF THE AREA MAY HOLD TOGETHER
AND AFFECT KINT/KGSO AROUND 04-06Z. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE AREA ON WEDNESDAY AND MAY BRING PERIODS OF SUB-
VFR CONDITIONS... MOST LIKELY BETWEEN 21Z AND 03Z THURSDAY.

OUTLOOK: GOOD CHANCE OF STRATUS THROUGHOUT CENTRAL NC THU MORNING.

IN ADDITION...COVERAGE OF SHOWERS AND STORMS WILL PROGRESSIVELY
INCREASE WED THROUGH FRI THROUGHOUT CENTRAL NC...FOLLOWED BY BETTER
CHANCES OVER THE SOUTHERN AND SOUTHWESTERN PORTION OF NC...INCLUDING
AT FAY...THIS WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...KRD
NEAR TERM...WSS
SHORT TERM...MWS
LONG TERM...ELLIS
AVIATION...SEC/MWS
Hazardous weather outlook, Jun 10, 4:23 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUN 10 2014

NCZ011-025>028-040>043-075>078-085-086-088-089-112030-
HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
423 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY
THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON
WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL.
THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH
FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>010-021>024-038-039-073-074-083-084-112030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND-
423 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS...WITH A PRIMARY THREAT OF
STRONG TO SEVERE WIND GUSTS...THROUGH AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY
THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON
WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL.
THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH
FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MWS/RTE

In the hours before

Special weather statement, Jun 10, 7:21 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT TUE JUN 10 2014

NCZ073-110015-
STANLY-
721 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN STANLY
COUNTY UNTIL 815 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PLYLER...OR 14 MILES WEST OF
ALBEMARLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... NEW LONDON... FINGER... BADIN
LAKE...PLYLER... RICHFIELD...NEW LONDON AND MORROW MOUNTAIN STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3549 8030 3550 8029 3550 8018 3547 8016
      3546 8011 3540 8010 3537 8005 3529 8040
      3529 8043
TIME...MOT...LOC 2319Z 249DEG 13KT 3539 8046

77
Special weather statement, Jun 10, 10:24 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT TUE JUN 10 2014

NCZ038-110345-
DAVIDSON-
1024 PM EDT TUE JUN 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON COUNTY UNTIL 1145 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF LINWOOD...OR
15 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3584 8049 3583 8043 3585 8042 3585 8039
      3589 8042 3589 8037 3598 8036 3600 8021
      3603 8021 3603 8015 3596 8005 3582 8005
      3568 8033 3572 8033 3574 8046 3581 8046
TIME...MOT...LOC 0222Z 216DEG 20KT 3568 8048

77
Special weather statement, Jun 10, 10:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 PM EDT TUE JUN 10 2014

NCZ021-022-110330-
GUILFORD-FORSYTH-
1037 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND EASTERN FORSYTH COUNTIES UNTIL 1130 PM EDT...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 7 MILES SOUTHEAST OF
WINSTON-SALEM...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...SUMMERFIELD...STOKESDALE...
WALKERTOWN...BELEWS LAKE...SEDGE GARDEN...COLFAX AND BELEWS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3626 8012 3625 7981 3624 7979 3601 8006
      3603 8013 3603 8021 3606 8024
TIME...MOT...LOC 0236Z 216DEG 19KT 3604 8015

77
Special weather statement, Jun 10, 10:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT TUE JUN 10 2014

NCZ038-110315-
DAVIDSON-
1042 PM EDT TUE JUN 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN DAVIDSON COUNTY UNTIL 1115 PM EDT...

AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR LINWOOD...OR 7 MILES WEST OF
LEXINGTON... MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3583 8043 3585 8042 3585 8039 3588 8042
      3589 8040 3589 8037 3597 8039 3600 8032
      3600 8022 3603 8021 3602 8011 3599 8004
      3592 8005 3569 8033 3572 8033 3572 8041
      3575 8046 3584 8049
TIME...MOT...LOC 0241Z 215DEG 20KT 3581 8039

77
Local storm report, Jun 10, 11:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     2 ENE SEDGE GARDEN      36.10N  80.11W
06/10/2014                   FORSYTH            NC   911 CALL CENTER

            TWO TREES WERE REPORTED DOWN BETWEEN KORNER ROCK ROAD
            AND ROLLING ROAD... NEAR KERNERSVILLE ROAD.

&&

EVENT NUMBER RAH1401456

BSD
Local storm report, Jun 10, 11:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     1 SW KERNERSVILLE       36.11N  80.09W
06/10/2014                   FORSYTH            NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN NEAR I-40 EAST AND SOUTH
            MAIN STREET.

&&

EVENT NUMBER RAH1401457

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 PM EDTSpecial Weather StatementRAHDavidson81 min
Jun 10, 10:37 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 10, 10:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Jun 10, 10:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 10, 11:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 11:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 11, 12:21 AM EDTSpecial Weather StatementRAHAlamance24 min
Jun 11, 12:43 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 11, 1:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 11, 1:44 PM EDTSevere Thunderstorm WarningRAHChatham, Lee46 min
Jun 11, 2:31 PM EDTSpecial Weather StatementRAHAlamance59 min
Jun 11, 2:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 11, 2:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange48 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jun 11, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person40 min
Jun 11, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jun 11, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 11, 4:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne51 min
Jun 11, 4:29 PM EDTSpecial Weather StatementRAHMoore61 min
Jun 11, 4:32 PM EDTSevere Thunderstorm WarningRAHVance43 min
Jun 11, 4:43 PM EDTSpecial Weather StatementRAHWarren62 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jun 11, 4:58 PM EDTSpecial Weather StatementRAHChatham, Lee47 min
Jun 11, 5:04 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningRAHWarren39 min
Jun 11, 5:14 PM EDTAreal Flood AdvisoryRAHJohnston, Wake3 hr
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 11, 5:38 PM EDTFlash Flood WarningRAHWake3 hr
Jun 11, 5:43 PM EDTFlash Flood WarningRAHDurham3 hr
Jun 11, 5:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Warren58 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningRAHPerson74 min
Jun 11, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 11, 6:37 PM EDTSpecial Weather StatementRAHStanly68 min
Jun 11, 6:46 PM EDTSpecial Weather StatementRAHWarren44 min
Jun 11, 7:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth51 min
Jun 11, 7:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Randolph, Richmond, Stanly87 min
Jun 11, 7:41 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jun 11, 7:58 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.